MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT525
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Gender/sex: unknown/not provided.(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a zct525 17.5 diopter intraocular lens was explanted.There was no incision enlargement or patient injury reported when lens was removed.A different model lens was used to complete the procedure.No further information was provided.
 
Additional Manufacturer Narrative
Additional information was received and reported that the patient was a male and the affected eye was the right.There was no quality issue with the lens and that the patient had an old corneal scar.The explant date was confirmed as (b)(6) 2017 and model zct225 19.0 diopters was the replacement lens.There was no vitrectomy performed or sutures used.The patient is reportedly okay.Dr.(b)(6) was provided as the physician.The device will not be returned for evaluation.Gender/sex: male.Date of event: (b)(6) 2017.If explanted, give date: it was initially reported as (b)(6) 2017, but new information states the correct date is (b)(6) 2017.Physician information: dr.(b)(6).Health professional: yes.Occupation: physician.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in the mdr follow up #1 (supplemental) report, the following was identified: date of this report, a date of 08/15/2017, was entered; however, the correct date of the submitted report was actually 08/17/2017.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was not returned to the manufacturing site.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation?: yes, returned to manufacturer on 08/01/2017.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection with the unaided eye showed the product is cut in half, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6729747
Report Number9614546-2017-00643
Device Sequence Number16486680
Product Code HQL
UDI-Device Identifier05050474603523
UDI-Public(01)05050474603523(17)210119
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/19/2021
Device Model NumberZCT525
Device Catalogue NumberZCT525U175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2017
Initial Date Received by Manufacturer 06/26/2017
Supplement Date Received by Manufacturer07/24/2017
08/17/2017
09/11/2017
11/10/2017
Initial Report FDA Received Date07/20/2017
Supplement Report FDA Received Date08/17/2017
09/11/2017
10/06/2017
12/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR